Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2014, 7:05 AM CDT for Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 7:05 AM CDT (12:05 UTC)
- Expired
- Apr 6, 2014, 8:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:32 AM CDT | HAIL 1 | 7 E Florien, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 6:26 AM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS54 KSHV 061205
SVRSHV
LAC069-085-TXC403-061300-
/O.NEW.KSHV.SV.W.0064.140406T1205Z-140406T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SABINE COUNTY IN EASTERN TEXAS...
CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
SOUTHERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 800 AM CDT
* AT 701 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23
MILES SOUTHWEST OF MANY...OR 18 MILES NORTHWEST OF TOLEDO BEND
DAM...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS...TOLEDO BEND RESERVOIR SOUTH...NEGREET...FLORIEN...
FISHER...MOUNT CARMEL...KISATCHIE AND ROBELINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3126 9379 3148 9385 3175 9325 3139 9312
3136 9329 3136 9338 3134 9340
TIME...MOT...LOC 1204Z 247DEG 31KT 3137 9376
$$
061 follow-up statement
643
WWUS54 KSHV 061243
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CDT SUN APR 6 2014
TXC403-061253-
/O.CAN.KSHV.SV.W.0064.000000T0000Z-140406T1300Z/
SABINE TX-
743 AM CDT SUN APR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SABINE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY
AFTERNOON FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3132 9368 3137 9365 3137 9367 3139 9367
3140 9369 3155 9370 3175 9325 3139 9312
3136 9329 3136 9338 3134 9340 3129 9366
TIME...MOT...LOC 1243Z 246DEG 31KT 3153 9338
$$
LAC069-085-061300-
/O.CON.KSHV.SV.W.0064.000000T0000Z-140406T1300Z/
SABINE LA-NATCHITOCHES LA-
743 AM CDT SUN APR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NATCHITOCHES AND SABINE PARISHES...
AT 739 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FISHER...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KISATCHIE AND ROBELINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY
AFTERNOON FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3132 9368 3137 9365 3137 9367 3139 9367
3140 9369 3155 9370 3175 9325 3139 9312
3136 9329 3136 9338 3134 9340 3129 9366
TIME...MOT...LOC 1243Z 246DEG 31KT 3153 9338
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:00 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 6, 6:00 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN APR 6 2014
.DISCUSSION...
NORTHEASTERLY SURFACE WINDS CONTINUE MAINLY NORTH OF I-20 WITH
MID TO UPPER 40S AND SOME LOW TO MID 50S ARE EDGING INTO SOUTHERN
AND FAR EASTERN AREAS ON EAST AND SOUTHEASTERLY...ALL GENERALLY LESS
THAN 10 MPH. THE SHREVEPORT 88D DOPPLER RADAR HAS SHOWN SMALLER
ELEMENTS SHOWERS AND ISOLATED THUNDERSTORMS CLUSTERING ALONG AND
SOUTH OF I-20 OVER THE PAST FEW HOURS. IN ADDITION...AN
ESTABLISHED CLUSTER OF THUNDERSTORMS IS SLIDING NORTHEASTWARD ALONG AND
NORTH OF I-30 IN NE TX. FARTHER BACK IN NORTH TEXAS...CLUSTERS OF
THUNDERSTORMS EXTEND TO OUR WEST FROM NEAR WACO TO WICHITA FALLS.
THE WATER VAPOR SHOWS THE MORE DIVERGENT AIR ALOFT OVER SOUTH
TEXAS ROTATING AROUND THE COMPLEX CLOSED UPPER LOWS OVER NM AND
THE OK/TX PANHANDLES. COPIOUS AMOUNTS OF PACIFIC MOISTURE WILL
FOCUS OVER MUCH OF THE FOUR STATE AREA FOR THE NEXT 12-18 AT LEAST
AND FAR EASTERN SECTIONS TO NEAR 24 HOURS. THE FLOOD WATCH REMAINS
AS ISSUED MAINLY FOR LOCATIONS WHERE SOIL MOISTURE IS ALREADY WET
FROM PREVIOUS HEAVY RAINFALL IN RECENT DAYS. OUR DEW POINTS ARE
CREEPING UP WITH THE WARMER RAINFALL AND WE HAVE BUMPED FORECAST
HIGHS FOR TODAY JUST A BIT...BUT STILL VARY A GOOD BIT IN SOME
CASES FROM NAM AND MAV GUIDANCE.
WPC QPF IS FOCUSED PRIMARILY OVER THE WATCH AREA AS WELL...BUT
TAPERS OFF AFTER...ESPECIALLY AFTER MIDNIGHT...QUICKLY FROM WEST
TO EAST. SOME WESTERN PORTIONS OF THE WATCH AREA MAY BE CANCELLED
DURING THE EVENING HOURS IF THIS WORKS OUT TO BE THE CASE.
GENERALLY SPEAKING...THE GFS AND NAM MODELS ARE IN AGREEMENT WITH
ONLY THE ECMWF KEEPING HIGHER QPF AMOUNTS OVER THE EAST THROUGH
12Z MONDAY.
A LARGE SURFACE HIGH WILL BEGIN TO BUILD INTO THE AREA A DAY LATER
ON TUESDAY AND WILL BRING ADDITIONAL RAINFALL WITH SHOWERS AND
SOME ISOLATED THUNDERSTORMS. ALL THIS BODES WELL FOR THE FOUR
STATE AREA/S LATE WINTER RAINFALL DEFICIT. THIS AREA OF SURFACE
HIGH PRESSURE WILL KEEP US DRY WITH OUR HIGHS AND LOWS BELOW EARLY
APRIL AVERAGES INTO MIDWEEK. WARMER TEMPERATURES ARE STILL EXPECTED
FOR LATE WEEK INTO NEXT WEEKEND AT WHICH TIME...MORE SHOWERS AND
THUNDERSTORMS WILL BECOME POSSIBLE OVER THE FOUR STATE AREA. MEX
GUIDANCE IS REASONABLE AND HAS BEEN BLENDED IN THE LONGER RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 52 66 48 67 / 100 60 20 30 20
MLU 64 56 69 48 65 / 100 80 20 30 40
DEQ 54 46 63 43 65 / 100 70 30 30 20
TXK 55 49 64 47 65 / 100 70 30 30 20
ELD 56 50 64 46 64 / 100 80 30 30 30
TYR 55 49 64 45 66 / 100 40 20 30 20
GGG 58 50 65 46 67 / 100 40 20 30 20
LFK 68 52 67 49 71 / 100 40 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: LAZ005-006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: TXZ152-153-165>167.
&&
24Hazardous weather outlook, Apr 6, 6:45 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 645 AM CDT SUN APR 6 2014 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-071145- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- 645 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR PORTIONS OF NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH ISOLATED FLASH FLOODING A POSSIBILITY IN LIGHT OF RECENT HEAVY RAINFALL AND THE ALREADY MOIST SOIL. ALSO...HAIL MAY ACCOMPANY ANY STRONG THUNDERSTORMS AND ASSOCIATED LIGHTNING IS ALWAYS A DANGER TO THOSE OUT IN THE ELEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-071145- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 645 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR DEEP EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH FLASH FLOODING A POSSIBILITY DUE TO ALREADY SATURATED SOIL. THE UPPER ATMOSPHERE IS GOING TO SEE AREAS OF LIFT EMBEDDED IN THE FLOW THIS MORNING AND EARLY AFTERNOON AND LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY ANY STRONG OR SEVERE THUNDERSTORMS. IN ADDITION...ASSOCIATED LIGHTNING IS ALWAYS A DANGER TO THOSE OUT IN THE ELEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Apr 6, 6:01 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT SUN APR 6 2014
LAZ001>003-010>012-061200-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-WEBSTER-
601 AM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...DE SOTO...CADDO...BOSSIER...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
KINGSTON...HEFLIN...NINOCK...AND RINGGOLD...
AT 557 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF STONEWALL...
MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
906The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:09 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 66 min |
| Apr 6, 8:21 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Apr 6, 9:14 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Apr 6, 3:17 PM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Natchitoches and 3 more | 4 hr |
| Apr 6, 7:13 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 62 min |
| Apr 6, 8:29 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 46 min |
| Apr 6, 9:49 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 41 min |
| Apr 6, 10:05 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 40 min |
| Apr 6, 10:41 AM CDT | Areal Flood Advisory | SHV | Smith | 2 hr |
| Apr 6, 11:45 AM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Marion, Rusk, Smith, Upshur | 60 min |
| Apr 6, 12:06 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 5 hr |
| Apr 6, 1:16 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 59 min |
| Apr 6, 3:53 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 112 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.